MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-ray for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted with ann nail system on an unknown side, a week post initial surgery the surgeon noticed from the x-ray that one of the proximal screw had backed out, hence a revision surgery was performed during which the backed out screw was reinserted.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6 correction: b4, b5, d10 g3, g6, h10 d10, concomitant medical products: cortical bone screw, 4x30mm, ref:47248613040, lot:3006025, cortical bone screw, 4x28mm, ref:47248612840, lot:3010599, proximal humerus nail cap, 0mm, ref:47248801000, lot:3008334.Review of event description: it was reported that initial operation was performed with ann nail system on (b)(6) 2020.After 1 week, surgeon noticed one of the implanted screw was backing out from the proper position.Therefore a revision surgery was performed on (b)(6) 2020 and the backed out screw was reinserted.No implants were explanted.Moreover, it was confirmed that the corelock was tightened after placing all the interlocking screws and by using the torque screwdriver.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: assessment of imaging: single ap film of the right humerus demonstrates an intramedullary rod with multiple proximal fixation screws.One of the screws does appear to have backed out.Fracture involving the greater tuberosity.No dislocation.Impressions: right humeral intramedullary rod with multiple fixation screws, one of which appears to have backed out.Overall fit of the implants is appropriate.The second superior most screw has backed out.Osteopenia is present.Evidence of an age indeterminate fracture of the greater tuberosity.Right humeral intramedullary rod with multiple fixation screws, one of which appears to have backed out.A fixation screw has backed out, the second superior most screw.Product evaluation: no product was returned for an investigation as they remain implanted.Review of product documentation: device purpose: all involved devices are intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that initial operation was performed with ann nail system on (b)(6) 2020.After 1 week, surgeon noticed one of the implanted screw was backing out from the proper position.Therefore a revision surgery was performed on (b)(6) 2020 and the backed out screw was reinserted.No implants were explanted.Moreover, it was confirmed that the corelock was tightened after placing all the interlocking screws and by using the torque screwdriver.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the evaluation of the received x-rays, the reported event can be confirmed.There was a backing out of the second most superior screw.Based on the investigation it could be assumed that possible contributing factors to the migration of the screw might be multifactorial related to either patient condition (e.G.Oteopenia and inferior bone quality) and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00459, 0009613350-2020-00467, 0009613350-2020-00461, 0009613350-2020-00463.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: e1.Correction: b4, g3, g6, h10.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed again.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
PROXIMAL HUMERUS, RIGHT, 11X160MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10634688
Report Number0009613350-2020-00469
Device Sequence Number3650140
Product Code HSB
UDI-Device Identifier00889024505797
UDI-Public00889024505797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-160-11
Device Lot Number3007826
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer01/25/2021
06/15/2021
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date02/18/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR